Format

Send to

Choose Destination
J Korean Neurosurg Soc. 2012 Jan;51(1):51-3. doi: 10.3340/jkns.2012.51.1.51. Epub 2012 Jan 31.

Femoral Neuropathy due to Iliacus Muscle Hematoma in a Patient on Warfarin Therapy.

Author information

1
Department of Neurosurgery, Dongguk University Ilsan Hospital, Dongguk University College of Medicine, Goyang, Korea.

Abstract

Spontaneous hematomas of the iliacus muscle are rare lesions and these are seen in individuals receiving anticoagulation therapy or patients with blood dyscrasias such as hemophilia. It can cause femoral neuropathy and resultant pain and paralysis. Although there is no clear consensus for the treatment of femoral neuropathy from iliacus muscle hematomas, delays in the surgical evacuation of hematoma for decompression of the femoral nerve can lead to a prolonged or permanent disability. We report here on a rare case of a spontaneous iliacus muscle hematoma that caused femoral neuropathy in a patient who was taking warfarin for occlusive vascular disease and we discuss the treatment.

KEYWORDS:

Anticoagulation therapy; Femoral neuropathy; Iliacus muscle hamatoma

Supplemental Content

Full text links

Icon for Publishing M2Community Icon for PubMed Central
Loading ...
Support Center